Academic Conference – Genocide Wola 44

The Conference “Adjudging the Slaughter of Wola”
(“Genocide Wola 44”)
will take place on 28 September 2019 in Warsaw, Poland.

 

The Conference has been organized to coincide with the 75thanniversary of the genocide, often referred to as the Slaughter of Wola, which took place in August of 1944 in Wola – a suburb of Warsaw during the German occupation of Poland at the time of WWII. The crime was carried out by the German army on orders of the German military command. During a few terrible days Germans murdered over 50,000 civilians – women, men and children and then tried to cover up their crime by burning the bodies. It was the single biggest war crime committed by Wehrmacht during the WWII. This crime has never been brought to justice.

The aim of the Conference, “Adjudging the Slaughter of Wola” is to restore the memory of this horrible crime committed by the German army and to inform the wide community, in Poland and internationally, about its scale and how it was carried out. The Conference’s other goal is to finally bring the perpetrators or their legal heirs to trial in the appropriate court of justice because the Slaughter of Wola is a crime of genocide and as such  has no statute of limitations.

 

The Deputy Speaker of the Sejm of the Republic of Poland, Ms. Małgorzata Gosiewska, and Chairman of the Institute of National Remembrance, Mr. Jarosław Szarek are the honorary patrons of the Conference.

 

The Conferencehas been organized around three following themes:

  • Eyewitnesses Forum– documents, eyewitnesses testimonies, filmed documentaries,
  • Historical Forum – conference papers deliberating the magnitude and significanceof  the committed atrocities  at the time of the crime and in the later periods,
  • Legal Forum– conference papers dedicated to the legal aspects of the crime and to the actions required  to judge this crime in an international court of law.

 The Conference has been organized into two separate parts. The first part is dedicated to the testimonies of eyewitnesses. It will take place at the St. Wojciech Church on 76 Wolska Street. This location is a symbolic place as it was one of the important centers of the events often referred to as a Slaughter of Wola. In August of 1944 it was simultaneously a theatre of mass executions, a transit camp for those awaiting their death and an operating theater for the wounded, who escaped death so far. This Part of the Conference is opened to all interested and no registration is required. Prior to the beginning of this session a Mass will be celebrated to commemorate all those who perished during the Slaughter of Wola. The main part of this session will consist of testimonies of eyewitnesses, who survived and saw it all with their own eyes…Two documentaries will be also screen for the first time.

The second part of the Conference will include Historical and Legal Forum and will take place in the Institute of National Remembrance, [Przystanek Historia] on 21/25 Marszałkowska Street. Because of limited places, a registration for this session is necessary. Registration is available on our website at http://genocidewola44.pl

The Conference proceedings will be live streamed online. Link will be soon available on our website http://genocidewola44.pl/.

Prof. Piotr Witakowski,  

on behalf of the Conference Organizational Committee.

Contact: kontakt@genocide44.pl

 

PROGRAMME

 

Part I – St. Wojciech Church, 76 Wolska St.

 

8.00- 9.00am   Concelebrated Mass

9.00- 9.00am   Opening address by the Deputy Speaker of the Sejm, Ms. Małgorzata Gosiewska

9.10- 9.20am   Address by the Mayor of Wola, Mr. Krzysztof Strzałkowski

9.20-11.20am  Eyewitness testimonies and documentary session, chaired by Hanna Dobrowolska

  • Film “In the footsteps of Slaughter of Wola”, directed by Grzegorz Kutermankiewicz
  • Testimonies by the surviving and deceased eyewitnesses of the ‘Slaughter of Wola’
  • Presentation: “Slaughter of Wola by the German aerial photography” – Zygmunt Walkowski
  • Film “The massacre of Wola’s Redemptorists”  – Fr. Prof. Paweł Mazanka,  Krzysztof Żurowski

 

Wreath Laying Ceremony. Viewing of the Exhibition

 

Part II – Institute of National Remembrance „Przystanek Historii” 21/25 Marszałkowska St.

[Available only for the pre-registeredparticipants, registrations at  http://genocidewola44.pl/]

 

12.30-1.30pm  Registration

1.30- 1.40pmAddress by the Chairman of IPN Mr. Jarosław Szarek

1.40-3.25pm(105 min) Historical Forum, chaired by Prof. Wiesław Wysocki

  • “What took place in Wola in August 1944” – Marek Strok
  • “The Slaughter of  Wola’ as an element of annihilation of Warsaw” – Wojciech Gardoliński, Józef Menes
  • “Investigation by GKŚZpNP into the Slaughter of Wola” – Jolanta Chankowska
  • “The state of research into the Slaughter of Wola” – Katarzyna Utracka
  • Discussion – 15 min

3.25-3.40pm    Break

 

3.40-5.55pm (135 min) Legal Forum, chaired by Prof. Piotr Daranowski

  • “Slaughter of Wola and the community awareness” – Prof. Andrzej Szpociński
  • “Slaughter of Wola – ongoing problems with the responsibility” – Prof. Tadeusz Jasudowicz
  • “The German law in the occupied part of Poland, the GeneralGovernorate,regulating  Polish-Jewish relationships” – Prof. Bogdan Musiał
  • “Polish damages and losses during the war 1939-1945” – Prof. Krzysztof Miszczak
  • “Claims against the German Federal Republic for crimes committed by Germany during the WWII ” –    Attorney  Lech Obara
  • The National High Tribunal (Najwyższy Trybunał Narodowy) – Prof. Karol Karski
  • Discussion (15 min)

 

5.55-6.10pm    Break

 

6.10-7.10pm    (60 min) Discussion chaired by Krzysztof  Jabłonka

 

Newsletter

Daj nam sygnał poparcia!

WESPRZYJ NASZ PORTAL KUPUJĄC NA “AMAZON”

Books for Sailors

Be the first to comment

Leave a Reply

Your email address will not be published.


*